Hi. Thank you for taking the question. My uncle (70) has had Parkinson's for quite a while now. Recently his condition has got worse as he started having problems with staying asleep at night (would doze off during the day quite often). He has hallucinations and sometimes he doesn't seem to know what he's talking about. He is often be mean to my aunt, acusses her of different things, etc. I'm really concerned since she's a very sick person herself and I don't know how long she will be able to take it.
A week ago I found an article on the net that a drug -Clozepine (sp?) can be helpful in treating patients with PD who have hallucinations, etc. What's your opinion about this drug? Also - is there anything that can be done with the sleep problem?
In the later stages of Parkinson's disease a patient may have cognitive side effects, or may develop a seperate dementia like illness. What I would recommend is that he be re-evalauted by his neurologist. The hallucinations could be due to a medication he is tatking, disease progression, infection, or a new disease process. Medications such as Clozapine and the other newer anti-psychotic agents can be used in Parkinson's disease. The older agents can make the Parkinson's symptoms more severe. Also, sedating agents may be prescribed for the insomnia. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.